Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 20, NWS Buffalo, NY

July 26, 2012

NWS Buffalo, NY issued this special marine warning at Jul 26, 2012, 3:11 AM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 3:11 AM EDT (07:11 UTC)
Expired
Jul 26, 2012, 4:15 AM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS51 KBUF 260711
SMWBUF
LOZ042-043-062-063-260815-
/O.NEW.KBUF.MA.W.0020.120726T0711Z-120726T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
311 AM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM THIRTY MILE POINT TO IRONDEQUOIT BAY

* UNTIL 415 AM EDT

* AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... 
  FROM 17 NM NORTH OF HAMLIN BEACH TO 4 NM WEST OF POINT BREEZE...
  MOVING EAST AT 35 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  POINT BREEZE...
  HAMLIN BEACH...
  BRADDOCK BAY...
  IRONDEQUOIT BAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

&&

LAT...LON 4325 7760 4330 7769 4331 7774 4330 7776
      4332 7773 4334 7776 4337 7810 4338 7834
      4363 7809 4363 7728 4326 7745 4324 7751
TIME...MOT...LOC 0709Z 278DEG 35KT 4364 7800 4339 7826

$$

TMA
2 follow-up statements
931 
FZUS71 KBUF 260741
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
341 AM EDT THU JUL 26 2012

LOZ042-062-260750-
/O.CAN.KBUF.MA.W.0020.000000T0000Z-120726T0815Z/
341 AM EDT THU JUL 26 2012

...SPECIAL MARINE WARNING CANCELLED...

STRONG THUNDERSTORMS HAVE MOVED EAST OF THE AREA.

LAT...LON 4325 7760 4330 7769 4331 7774 4330 7776
      4333 7773 4334 7776 4335 7794 4336 7796
      4362 7795 4363 7728 4326 7745 4324 7751
TIME...MOT...LOC 0740Z 281DEG 55KT 4355 7734 4330 7761

$$

LOZ043-063-260815-
/O.CON.KBUF.MA.W.0020.000000T0000Z-120726T0815Z/
341 AM EDT THU JUL 26 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR 
LAKE ONTARIO FROM BRADDOCK BAY TO IRONDEQUOIT BAY...

AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM 18 NM NORTHEAST OF BRADDOCK BAY TO BRADDOCK BAY...MOVING 
EAST AT 55 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
  BRADDOCK BAY...
  CHARLOTTE...
  IRONDEQUOIT BAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4325 7760 4330 7769 4331 7774 4330 7776
      4333 7773 4334 7776 4335 7794 4336 7796
      4362 7795 4363 7728 4326 7745 4324 7751
TIME...MOT...LOC 0740Z 281DEG 55KT 4355 7734 4330 7761

$$

HITCHCOCK
147 
FZUS71 KBUF 260816
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
416 AM EDT THU JUL 26 2012

LOZ043-063-260826-
/O.EXP.KBUF.MA.W.0020.000000T0000Z-120726T0815Z/
416 AM EDT THU JUL 26 2012

...SPECIAL MARINE WARNING HAS EXPIRED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA.

LAT...LON 4325 7760 4330 7769 4331 7774 4330 7776
      4333 7773 4334 7776 4335 7794 4336 7796
      4362 7795 4363 7728 4326 7745 4324 7751
TIME...MOT...LOC 0741Z 281DEG 55KT 4354 7732 4329 7759

$$

TMA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 25, 11:05 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 25, 11:05 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1105 PM EDT WED JUL 25 2012

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL PUSH EAST WHILE A COMPLEX OF
POTENTIALLY STRONG THUNDERSTORMS OVER THE UPPER GREAT LAKES WILL
TAKE AIM ON WESTERN NEW YORK. WHILE THIS ACTIVITY COULD BRING SOME
MUCH NEEDED RAINFALL TO THE REGION...THERE IS A HEIGHTENED CHANCE
FOR DAMAGING THUNDERSTORM WINDS. STRONG TO SEVERE STORMS WILL AGAIN
BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A FRONT WILL SAG SOUTH
ACROSS THE STATE. SOMEWHAT UNSETTLED WEATHER WILL LINGER OVER THE
REGION ON FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
IT WILL BE A VERY UNSETTLED NIGHT ACROSS THE REGION...AS SOME AREAS
WILL GET SOME BADLY NEEDED RAINFALL WHILE OTHERS MAY EXPERIENCE
LOCALIZED FLOODING AND DAMAGING THUNDERSTORM WINDS.

SYNOPTICALLY...WEAK LOW PRESSURE OVER LAKE MICHIGAN WILL MOVE EAST
OVERNIGHT WHILE ITS ASSOCIATED WARM FRONT WILL LIFT TOWARDS OUR
FORECAST AREA. AS OF 03Z...THIS FRONT ARCHED SOUTHEAST ACROSS
EASTERN OHIO TO THE UPPER OHIO VALLEY. MUCH MORE HUMID AIR MOVING
NORTHWARDS TOWARDS OUR REGION WILL SET THE STAGE FOR VERY UNSETTLED
CONDITIONS DURING THE NEXT 24 TO 36 HOURS...WITH THE VERY REAL
THREAT FOR SEVERE WEATHER.

AN AREA OF STRONG THUNDERSTORMS...FOUND AT THE NOSE OF A 40 TO 50KT
LOW LEVEL JET...HAVE BLOSSOMED OVER NORTHERN LOWER MICHIGAN. THESE
STORMS ARE FORECAST TO BECOME BETTER ORGANIZED INTO WHAT COULD BE A
BONA FIDE DERECHO. THESE THUNDERSTORMS WILL BE ELEVATED IN NATURE
WITH ELEVATED CAPE FORECAST TO EXCEED 1500 J/KG WHILE PWAT VALUES
WILL APPROACH 2 INCHES. THESE VALUES WILL BE NEARLY 200 PERCENT OF
NORMAL...WHICH EQUATES TO BEING SOME 2 TO 3 STD ABV STANDARDIZED
NORMS.

BECAUSE OF THE VERY RICH MOISTURE ENVIRONMENT AND FORECAST DEEP
INSTABILITY...UPDRAFT STRENGTH SHOULD BE MAXIMIZED...WHICH IN
TURN SHOULD PROMOTE HIGH LIGHTNING FLASH RATES. HAVE THUS ADDED
FREQUENT LIGHTNING TO THE FORECAST FOR THE OVERNIGHT. THIS WILL
ESPECIALLY BE THE CASE IF A BOWING DERECHO DEVELOPS. UNUSUALLY
ABUNDANT NEGATIVE LIGHTNING STRIKES WOULD ACCOMPANY THE STRONGEST
WINDS AND HEAVIEST RAINS WITHIN A DERECHO...WITH LESS FREQUENT...
BUT MORE DEADLY POSITIVE LIGHTNING STRIKES BEING FOUND IN
STRATIFORM PCPN ITS WAKE.

AS THE WARM FRONT PRESSES NORTHWARD...EXPECT A COMPLEX OF
THUNDERSTORMS OVER LOWER ONTARIO TO REACH WNY AFTER 2 AM. THERE IS A
CHANCE THAT DAMAGING WIND GUSTS MAY ACCOMPANY THE COMPLEX OF
THUNDERSTORMS. AS A RESULT...SPC HAS WNY AND PORTIONS OF CENTRAL NEW
YORK OUTLINED WITHIN A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS. SPC'S
MEAN DERECHO PARAMETER...WHICH IS A PRODUCT OF DCAPE...MUCAPE AND
THE 0-6 KM SHEAR CONTINUES TO PLACE THE HIGHEST POTENTIAL FOR A
DERECHO OVER SOUTHERN ONTARIO AND THEN ADVANCING INTO PORTIONS OF
WESTERN NEW YORK LATER OVERNIGHT.

WILL PLACE HIGHEST POPS IN THE GRIDS ACROSS SOUTHERN LAKE ONTARIO
SHORELINE AND THE EASTERN LAKE ONTARIO REGION WHERE ISENTROPIC LIFT
ALONG WITH LOW LEVEL CONVERGENCE WILL BE GREATEST. THIS AREA WILL
ALSO LIKELY SEE THE GREATEST QPF WITH BASIN AVERAGE 0.50 INCHES OF
RAIN OVERNIGHT.

ON THURSDAY THE SFC LOW PRESSURE WILL BE NEAR LAKE HURON WITH A WARM
FRONT NUDGING DEEPER INTO WNY AND PORTIONS OF THE GENESEE VALLEY.
OVERNIGHT SHOWERS AND THUNDERSTORMS WILL LIKELY BE ENDING EARLY
THURSDAY MORNING AS THE ACTIVITY DRIFTS SOUTH AND EAST. MODEL
CONSENSUS IS TO TRACK THIS LOW PRESSURE SOUTH-SOUTHEASTWARD ACROSS
THE CWA...GENERALLY ALONG THE SOUTHERN SHORELINE OF LAKE ONTARIO AND
TOWARDS EASTERN NEW YORK. THIS WILL BRING SOUTHERN LAKE ONTARIO AND
THE SOUTHERN PORTIONS OF THE NORTH COUNTY INTO THE WARM SECTOR
THROUGH THE DAY WITH ADDITIONAL SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS.

THERE SHOULD BE A BREAK IN THE THUNDERSTORM ACTIVITY THURSDAY
MORNING AS THE INITIAL ELEVATED SHOWERS AND THUNDERSTORMS CARRY TO
THE EAST AND SOUTH...AND BEFORE DAYTIME SURFACE BASE INSTABILITY
INCREASES. LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL AND IT WILL BE
TOUGH TO TIME ANY BREAKS OF SUNSHINE...IF ANY. WITH A INCREASING
PRESSURE GRADIENT WINDS WILL BECOME BREEZY THURSDAY WITH SOUTHWEST
WINDS INCREASING THROUGH THE MORNING HOURS.

BEHIND THE WARM FRONT THURSDAY...INSTABILITY WILL INCREASE ALONG
WITH A CONTINUED FAVORABLE LOW LEVEL JET. MUCAPES RISE TO 2000 TO
2500 J/KG SOUTH OF THE WARM FRONT ALONG WITH STEEP MID LEVEL LAPSE
RATES OF OVER 8 C/KM. AS WE LOSE THE LOW LEVEL INVERSION THURSDAY
MORNING EXPECT THUNDERSTORMS TO QUICKLY BLOSSOM WITH DAYTIME
HEATING. THE TIMING AND PLACEMENT OF THUNDERSTORMS IS STILL
UNCERTAIN HOWEVER THE LIKELY AREAS FOR ANY SEVERE STORMS WILL REMAIN
SOUTH OF THE WARM FRONT...WITH THE POTENTIAL FOR THE FAR NORTHERN
AREAS OF THE NORTH COUNTY AND THE SAINT LAWRENCE VALLEY TO REMAIN
NORTH OF THE SEVERE WEATHER THREAT THROUGH THURSDAY LATE AFTERNOON.
STRONG FLOW ALOFT...40 TO 50 KNOTS AROUND 500 HPA WILL INCREASE
CHANCES THAT SOME OF THESE THUNDERSTORMS BRING DAMAGING STRAIGHT
LINE WIND GUSTS TO THE SFC...WHICH SHOULD EASILY MIX TO THE SFC WITH
THE STEEP LAPSE RATES AND INSTABILITY. GREATEST INSTABILITY WILL BE
ACROSS THE STATE LINE INTO THE SOUTHERN TIER...AND THIS AREA SPC HAS
HIGHLIGHTED WITH A MODERATE RISK OF SEVERE THUNDERSTORMS.

AIDING IN THE LIFT TOMORROW WILL ALSO BE A FAVORABLE POSITION OF A
250 HPA 110 KNOT JET. THIS WEST TO EAST ORIENTED JET OVER QUEBEC
WILL BE REINFORCED WITH A SPEED MAX FROM THE CENTRAL LAKES...LEAVING
THE EASTERN GREAT LAKES IN THE DIVERGENT RIGHT ENTRANCE REGION WHICH
WILL FAVOR LARGE SCALE LIFT.

ALSO PWATS SOUTH OF THE WARM FRONT WILL CLIMB TO A SOLID +2SD ABOVE
NORMAL WITH 2.00+ INCHES ACROSS THE CWA. THIS WILL FAVOR ANY
THUNDERSTORM BECOMING HEAVY...WITH AN ISOLATED RISK FOR FLOODING
POSSIBLE. CONTRARY...THIS RAIN WILL BE BENEFICIAL AND WILL PRODUCE
SOME SHORT TERM DROUGHT RELIEF...BUT EVEN WITH DRY GROUND VERY HIGH
RAINFALL INTENSITIES MAY RESULT IN LOCALIZED PROBLEMS.

LOWS TONIGHT WILL REMAIN ABOVE NORMAL WITH THE SOUTHERLY FLOW WITH
LOWS IN THE 60S...TO LOWER 70S CLOSER TO THE LAKES. HIGHS ON
THURSDAY WILL CLIMB INTO THE 80S SOUTH OF THE WARM FRONT...AND UPPER
70S ACROSS THE FAR NORTHERN NORTH COUNTRY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ONGOING THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT. THIS ACTIVITY
SHOULD DIMINISH OVERNIGHT WITH THE LOSS OF DAYTIME HEATING...HOWEVER
THERE IS AN INDICATION FROM A FEW MODELS (12Z RGEM/GFS) THAT ANOTHER
MCS MAY DEVELOP ACROSS NORTHERN OHIO OR SOUTHERN ONTARIO AND CLIP
SOUTHERN PORTIONS OF THE CWA THURSDAY NIGHT. THIS STILL APPEARS TO
BE A LOW PROBABILITY AT THIS POINT...WITH OTHER MODEL GUIDANCE
(SREF/NAM/UKMET/EUROPEAN) NOT SHOWING THIS MCS FEATURE. THUNDERSTORMS STILL
COULD BE STRONG INTO THE EVENING HOURS...WITH DIMINISHING SEVERE
WEATHER POTENTIAL AFTER MIDNIGHT.

FRIDAY LOOKS TO BE SOMEWHAT OF A LULL...WITH A ZONAL TO WEAKLY
CYCLONIC FLOW ALOFT. WITH DIURNAL HEATING...EXPECT AN INCREASING
CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS.
CONVERGENCE ZONES ALONG LAKE BREEZES MAY ALSO SERVE AS A FOCUS.
MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT IN BRINGING AN
UPPER LEVEL TROF ACROSS THE REGION EARLY SATURDAY.
GFS/NAM/GGEM/EUROPEAN CONTINUE TO BE FAIRLY CLOSE WITH THIS...WITH A
GOOD CHANCE OF MORE SHOWERS AND THUNDERSTORMS SATURDAY. THESE
SHOULD BE OF THE HIT OR MISS VARIETY...WITH SOMEWHAT LIMITED AREAL
COVERAGE. THE EXCEPTION WILL BE ACROSS THE SOUTHERN TIER AND INTO
CENTRAL NEW YORK...WHERE THERE SHOULD BE FAIRLY SOLID AREAL COVERAGE.
OUTSIDE OF LOCALIZED HEAVIER AMOUNTS IN THUNDERSTORMS... EXPECT QPFS
TO GENERALLY BE LESS THAN A QUARTER INCH FRIDAY THROUGH SATURDAY.

TEMPERATURES WILL BE QUITE SEASONABLE DURING THE PERIOD....WITH
HIGHS IN THE UPPER 70S TO LOWER 80S BOTH FRIDAY AND SATURDAY.
ALSO...WITH THE NE FLOW ON THURSDAY NIGHT...AND LEFTOVER
MOISTURE...THERE COULD BE SOME LOCALLY DENSE FOG IN SPOTS.
DEVELOPMENT DEPENDS ON HOW MUCH LOW MOISTURE IS IN PLACE...AND IF
SKIES CLEAR ALOFT ALLOWING RADIATIONAL COOLING TO THE DEW POINT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER TROF WILL EXIT TO THE EAST SATURDAY NIGHT...ALLOWING HIGH
PRESSURE TO BUILD IN AT THE SURFACE. THIS HIGH WILL INFLUENCE OUR
WEATHER SUNDAY AND MONDAY...BRINGING FAIR WEATHER AND SEASONABLE TO
SLIGHTLY ABOVE NORMAL TEMPERATURES. MODEL AGREEMENT IS ABOVE
AVERAGE...WITH 12Z RUNS OF THE GFS/EUROPEAN/GGEM CLOSE IN THEIR
SOLUTIONS WITH RESPECT TO WESTERN NEW YORK.

AN UPPER TROF IS EXPECTED TO DEEPEN ACROSS THE REGION TUESDAY INTO
WEDNESDAY...WITH GENERAL MODEL AGREEMENT ON THIS PATTERN...HOWEVER MODELS
BEGIN TO DIFFER ON THE SPECIFICS. GIVEN THIS IS A FAIRLY SUBTLE AND
PERSISTENT FEATURE...WILL SIMPLY CARRY 30 POPS TUESDAY AND
WEDNESDAY...NOTING THAT THE SPECIFICS WILL PROBABLY MEANDER FROM RUN
TO RUN UNTIL THE EVENT GROWS CLOSER.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
DETERIORATING WEATHER CAN BE EXPECTED OVERNIGHT.

A COMPLEX OF THUNDERSTORMS OVER NORTHERN LOWER MICHIGAN WILL MOVE
SOUTHEAST OVERNIGHT AND WILL MOVE ACROSS THE WESTERN COUNTIES AFTER
ABOUT 07Z. THESE STORMS ARE LIKELY TO BE STRONG AND POSSIBLY SEVERE
WITH FREQUENT LIGHTNING...ALONG WITH POTENTIALLY DAMAGING WIND GUSTS
AND TORRENTIAL DOWNPOURS. GROUND CREWS AT THE VARIOUS WESTERN NY
AIRPORTS SHOULD PAY CLOSE ATTENTION TO UPDATED FORECASTS AND
STATEMENTS SO THAT PREPARATIONS CAN BE MADE FOR POSSIBLE DAMAGING
THUNDERSTORM WINDS.

MVFR TO IFR CONDITIONS WILL ACCOMPANY THE STORMS...WITH THE GREATEST
CHANCE FOR CONVECTION COMING BETWEEN 07-09Z FOR KBUF/KIAG...AND
07-09Z FOR KROC/KJHW. THE CONVECTION IS NOT EXPECTED TO BE AS STRONG
OR WIDESPREAD EAST OF LK ONTARIO...BUT SHOWERS CAN BE EXPECTED AT
KART WITH CIGS LOWERING TO NEAR MVFR LEVELS DURING THE WEE HOURS OF
THE MORNING.

ALONG WITH THE THREAT OF STRONG CONVECTION...A SOUTHWEST LOW LEVEL
JET OF 40-50KTS WILL PRODUCE LOW LEVEL WIND SHEAR CONDITIONS AFTER
MIDNIGHT FOR ALL SITES BUT KART.

FOR THURSDAY...THE FIRST ROUND OF CONVECTION WILL BE MOVING AWAY TO
THE SOUTHEAST DURING THE MORNING. THIS WILL LEAVE CIGS OF 3500-5000
FT FOR MOST OF WESTERN NEW YORK ALONG WITH A FEW SHOWERS...WHILE
MVFR CIGS ARE EXPECTED FOR KART. A SECOND ROUND OF STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON...ESPECIALLY SOUTH
OF BUFFALO AND ROCHESTER.

OUTLOOK...
THURSDAY NIGHT...SHOWERS AND THUNDERSTORMS ENDING. POSSIBLE IFR OR
LOWER IN LOW CLOUDS AND FOG.
FRIDAY AND SATURDAY...MAINLY VFR WITH CHANCES FOR SHRA.
SUNDAY AND MONDAY...VFR

&&

.MARINE...
FOR TONIGHT...A WARM FRONT WILL LIFT NORTH ACROSS WESTERN NEW YORK
AND APPROACH THE SOUTH SHORES OF LAKE ONTARIO BY 12Z THURSDAY. A
COMPLEX OF THUNDERSTORMS FORMING ALONG THIS FRONT COULD RESULT IN
STRONG WIND GUSTS ON THE LAKES OVERNIGHT...ESPECIALLY LAKE ERIE.
MARINERS SHOULD MAKE PLANS BEFORE MIDNIGHT WITH THE THINKING THAT
STRONG TO SEVERE WEATHER WILL BE LIKELY OVER LAKE ERIE (AND
POSSIBLE WRN LAKE ONT) BETWEEN MIDNIGHT AND 4 AM.

OTHERWISE...INCREASING SOUTHWEST WINDS BEHIND THE FRONT WILL IMPACT
THE EASTERN SHORES OF LAKE ERIE LATE TONIGHT THROUGH A GOOD PART OF
THURSDAY. A SCA IS IN EFFECT FOR LAKE ERIE THURSDAY FOR WINDS AND
WAVES CLIMBING ABOVE SMALL CRAFT CRITERIA.

SOMEWHAT UNSETTLED WEATHER IS EXPECTED TO PERSIST ACROSS BOTH ALKES
THURSDAY NIGHT THROUGH FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT THURSDAY FOR LEZ040-
         041.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...RSH
MARINE...RSH/THOMAS
Hazardous weather outlook, Jul 25, 4:11 PM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EDT WED JUL 25 2012

NYZ002>008-011-013-014-262015-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
LIVINGSTON-ONTARIO-
411 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE INTO THE REGION LATE TONIGHT. IT IS
POSSIBLE THAT THESE STORMS WILL DEVELOP INTO A LINE WITH DAMAGING
WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING...WITH ADDITIONAL
STORMS LIKELY TO DEVELOP DURING THE AFTERNOON HOURS. THESE STORMS MAY
BE SEVERE AS WELL...WITH HEAVY RAIN...DAMAGING WINDS...AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-012-019>021-085-262015-
NIAGARA-NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
411 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LARGE CLUSTER OF THUNDERSTORMS ACROSS THE UPPER LAKES WILL MOVE
TOWARD THE REGION LATE THIS EVENING...POTENTIALLY IMPACTING
WESTERN NEW YORK LATE TONIGHT. THESE STORMS MAY FORM INTO A SQUALL LINE
WITH THE POTENTIAL FOR DAMAGING WINDS...ALTHOUGH THERE REMAINS
UNCERTAINTY ABOUT THE EXACT TRACK THESE STORMS WILL TAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ADDITIONAL ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ON
THURSDAY AFTERNOON. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO
BE STRONG...WITH AN ELEVATED POTENTIAL FOR DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINS. SEVERE WEATHER MAY BECOME WIDESPREAD FROM
THE SOUTHERN TIER INTO PORTIONS OF THE FINGER LAKES AND CENTRAL
NEW YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-262015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
411 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE INTO THE REGION LATE TONIGHT. IT IS
POSSIBLE THAT THESE STORMS WILL DEVELOP INTO A LINE WITH DAMAGING
WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING...WITH ADDITIONAL
STORMS LIKELY TO DEVELOP DURING THE AFTERNOON HOURS. THESE STORMS MAY
BE SEVERE AS WELL...WITH HEAVY RAIN...DAMAGING WINDS...AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-262015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
411 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:38 AM EDTSpecial Marine WarningBUF39 min
Jul 26, 2:53 AM EDTSevere Thunderstorm WarningBUFErie, Niagara52 min
Jul 26, 2:59 AM EDTSpecial Marine WarningBUF61 min
Jul 26, 3:20 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie55 min
Jul 26, 3:32 AM EDTSevere Thunderstorm WarningBUFGenesee, Wyoming43 min
Jul 26, 4:02 AM EDTSpecial Marine WarningBUF43 min
Jul 26, 4:27 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua63 min
Jul 26, 4:30 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua33 min
Jul 26, 1:07 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua68 min
Jul 26, 1:16 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua59 min
Jul 26, 1:37 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua38 min
Jul 26, 2:12 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus48 min
Jul 26, 2:18 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus42 min
Jul 26, 2:39 PM EDTSevere Thunderstorm WarningBUFAllegany51 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.